Alert archive / Ohio / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS Pittsburgh, PA

May 13, 2025Coshocton County, Muskingum County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at May 13, 2025, 7:25 PM EDT for Coshocton County, Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2025, 7:25 PM EDT (23:25 UTC)
Expired
May 13, 2025, 10:30 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

Counties Coshocton County, OH, Muskingum County, OH

The radar

The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:37 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, May 13, 3:37 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
Issued by National Weather Service Charleston WV
337 PM EDT Tue May 13 2025

.SYNOPSIS...
An upper level low will maintain periodic showers and
thunderstorms across the region today into tomorrow; heavy rain
will be the main threat. A cold front is expected to approach
and cross the region Thursday night into Friday, with strong to
severe storms possible.

&&

.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:

- Showers continue today
- Thunderstorms possible for eastern Ohio and south of
  Pittsburgh
- Slow moving and/or training thunderstorms could create minor
  flooding
- Patchy fog expected late tonight into early tomorrow morning.
-------------------------------------------------------------------

Outflow from earlier convection over the ridges has spread
across much of the region. Despite warm cloud layers aloft,
thunderstorm activity has remained mainly concentrated over
eastern Ohio and areas south of Pittsburgh. This is partially
due to lingering dry air over central West Virginia. With
effective shear below 20kts and DCAPE values under 300J/kg
across the area, severe storms are not expected. The primary
threat will be lightning and heavy rainfall from slow-moving or
training storms.

While the duration of moderate to heavy rainfall has decreased
over the ridges, isolated thunderstorms passing through these
areas could still lead to minor flooding if rainfall rates
exceed 1 inch per hour.

Showers and storms are expected to persist through late evening
and into the overnight hours as an upper-level low gradually
lifts northward from the Tennessee River Valley into the Ohio
River Valley. High- resolution models show a decreased
probability of heavy rainfall between 9pm to 11pm tonight.

With warm, moist air lingering and light winds overnight, the
potential for fog increases. Areas most susceptible include
regions south of Pittsburgh, along the ridges, and in the
vicinity of where I-77 meets I-70.

&&

.SHORT TERM /WEDNESDAY/...
KEY MESSAGES:

- Probability of fog decreases between 8am and 10am
- Isolated showers expected early to early afternoon
- Late afternoon/late evening thunderstorms expected across the
  region Wednesday

----------------------------------------------------------------

A moist atmosphere will allow fog to persist through 10am
tomorrowing.

The previously mentioned upper-level low will remain over the
Upper Ohio Valley through Wednesday, bringing additional rounds
of showers from the early to late morning hours. However, due to
the lack of a strong lifting mechanism, shower coverage is
expected to remain isolated.

Thunderstorm potential increas across the region between 2pm to
4pm Wednesday as surface heating aligns with an approaching
shortwave. Despite weak effective shear (10-20kts) and DCAPE
values below 500J/kg, heavy rainfall remains the primary threat,
with PWATs holding near 1.50 inches- above seasonal average.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
KEY MESSAGES:

- Addition severe storm potential on Friday
- Unsettled weather through the weekend
-------------------------------------------------------------------

A lead shortwave trough, ahead of a main central CONUS trough,
is expected to approach and cross the region late Thursday
night, along with its associated surface cold front. Speed and
directional shear is expected to increase with the approach of
the trough, as instability is maintained Thursday night. Severe
storms are likely to develop to the west of the region late
Thursday, tracking eastward Thursday night. The greatest
uncertainty is the amount of instability that remains across the
Upper Ohio Valley region overnight, which would impact the
severe weather potential. Some of the latest model data
indicates the potential that these storms could be maintained
well into the overnight hours.

Model ensembles indicate a trough will track slowly eastward
across the Upper Midwest to the Upper Ohio Valley region Friday
and Saturday. The surface front is expected to slow its progress
on Friday as the upper level flow becomes parallel to the front.
Enough instability and shear is expected again by Friday
afternoon, with additional strong to severe storms possible. The
morning convection could also have an impact on this potential.

The trough axis is expected to cross the region on Saturday,
with additional showers possible. Lower chances for showers are
expected on Sunday as the trough exits. A ridge building in
behind the exiting trough, and ahead of a Western CONUS trough,
should return dry weather to the region by Monday.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Scattered rain will continue through the afternoon and into the
evening, with a few non-severe thunderstorms possible later in
the afternoon, primarily south and east of PIT where latest
mesoanalysis shows MLCAPE values around or higher than 500J/kg,
and overall cloud coverage is more dense.

Cigs remain a challenge as guidance continues to show a large
spread in values. Overall, low-end VFR or MVFR is expeted
through the afternoon/evening, followed by more widespread MVFR
overnight. LAMP/MOS gudiance is in general more aggressive with
IFR, but for now have left IFR restrictions out of TAFS
overnight. If IFR does develop, it is more likely west of a line
running from DUJ to ZZV where ensemble guidance shows 40-60%
chance, but that is over a 6 hour window.

Outlook...
Restrictions and periods of showers with afternoon thunderstorms
will continue into Wednesday before the upper level low shifts
east of the region.

Brief VFR under ridging Thursday will give way to a fast-moving
low pressure system Thursday night into Friday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...Hefferan
NEAR TERM...Hefferan
SHORT TERM...Hefferan
LONG TERM...WM
AVIATION...88
Hazardous weather outlook, May 13, 3:42 AM EDT, 15 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
342 AM EDT Tue May 13 2025

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>513-140745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
342 AM EDT Tue May 13 2025

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a Marginal Risk, or level 1 out of 5, for severe
thunderstorms Thursday night. There is also a potential for severe
storms on Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ514-140745-
Eastern Tucker-
342 AM EDT Tue May 13 2025

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Today and tonight.

Locally heavy rainfall is possible today into this evening. This
could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Locally heavy rainfall is possible again on Wednesday, which could
lead to localized flooding.

In addition, there is a Marginal Risk, or level 1 out of 5, for
severe thunderstorms Thursday night. There is also a potential for
severe storms on Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WM

Nearby

Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.